Hello everyone, I had heart surgery to remove a tumor a few months ago. I have had some heart rythmn problems all of which subsided once my dr put me on 100mg of metroprolol and I healed up. However, for the last few days my BP has spiked up sometimes. My vision sometimes gets a bit wierd during these events. IE it is like I see though broken glass in my perifiral vision. And when I look at words they seem to kind of over lap eachother. My bp was like 155/95 during this but this was right after walking about 300 yards. So I would expect it to be a bit high. Have any of you ever had problems like this out of the blue. The metropolol was working great and now it is letting my BP go up
Well, a pressure of 140-155 systolic would not cause symptoms like vision problems. It must be caused by something else (that for all I know also may increase the blood pressure). Blood pressure can increase in response to lots of conditions that may cause symptoms, and we automatically think that we are sensing the increase in blood pressure, which is not necessarily correct at all.
What is your normal (baseline) blood pressure between the spikes?
Metoprolol will not increase the blood pressure. In very rare cases, with endocrine diseases causing excess stress hormones, older so-called non-selective beta blockers may increase it, but a cardiolselective beta blocker like metoprolol should not. If your blood pressure usually is normal, but spikes a little after exercise (it happens in everyone and it's not that blood pressure you should measure), I would not be very scared, but mention it to your doctor next time you see him or her. But if you have problems like vision disturbances, you should of course see a doctor regardless of your blood pressure.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.